Texas, 2019Damaging Wind in Texas, June 6, 2019
June 6, 2019 · NWS HGX · 1 event in 1 county or zone
An early morning severe thunderstorm produced some wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early morning severe thunderstorm produced some wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 6, 3:49 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 6, 3:49 AM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
449 AM CDT Thu Jun 6 2019
.SHORT TERM [Today through Friday afternoon]...
An active weather pattern will continue across SE TX today and again
Friday. A fast moving line of showers and thunderstorms will continue
to weaken as they move east early this morning. They will probably
hold together to bring a chance of rain to mainly the western W-NW
half of the region. There should be a gap in precip for the rest of
the morning into the afternoon before a second disturbance triggers
additional thunderstorms over Central Texas. PW values reach 2.00
inches by 21z with K index values in the upper 30s. Convective temps
are around 90 and fcst soundings show little in the way of capping.
Mid level forcing looks very strong and fcst soundings also show
an inverted V signature this afternoon. The storms in Central TX
will move east into a very favorable environment and these storms
will likely intensify and could become strong to severe. The primary
severe weather hazard will be strong damaging winds. Lapse rates steepen
a bit so there could also be some large hail. SPC has outlooked the
SW half of the region in Slight/Enhanced Risk for severe storms, mainly
west of a College Station to Katy to Sargent line. The rest of SE TX has
been outlooked in Marginal Risk for severe storms this afternoon but
short term guidance is focusing most of the activity over the SW zones.
West winds have developed in the wake of departing low pressure. Tide
levels have dropped and the light west winds will continue to push
water away from the coast. Will cancel the Coastal Flood Advisory.
Not as confident with regard to the Rip Current Statement. Will extend
the statement through 17z and try get updated beach conditions later
this morning.
The slow moving upper level low over the southern plains that has been
partially responsible for our active weather will move east tonight but
another weak disturbance rotating around the upper low will clip the NE
zones tonight and bring yet additional showers and thunderstorms to the
NE half tonight. Weak low pressure will develop later tonight over southern
Arkansas and as the low moves east it will drag a very weak cold front
into SE TX on Friday. The front will likely stall near the I-10 corridor
and the convergence along this boundary coupled with daytime heating and
PW values between 1.7 and 1.9 inches will allow for late afternoon showers
and thunderstorms to develop. SPC has outlooked the area in a Marginal Risk
for severe storms on Friday afternoon. 43
&&
.LONG TERM [Friday night through Thursday]...
The upper level low currently moving across the southern Rockies
is expected to shift further eastward across the southern
portions of the Central Plains Friday. The associated surface
cold front will continue to move through Southern TX Friday. A few
showers and thunderstorms can be expected mainly across the
south of I10 Friday evening. Friday overnight, shower and
thunderstorm is expected to dissipate as forcing, daytime heating
and low level moisture gradually decrease over the forecast area.
PW values are generally at around 1.7 inches or less and continue
to decrease Friday overnight to below 1.5 inches. K index on
forecast soundings also drop to below 20 by early morning
Saturday.
Overall dry weather conditions expected Saturday and Sunday as an
upper level ridge settles over the region. This will set the
stage for sunny skies and high temperatures rising into the mid to
upper 90s during the weekend. The temperature trend over the last
few days has been indicating areas with heat index values of
100-110 degrees F. A Heat Advisory could be issued during the
weekend if heat index reaches and surpasses 108 degrees F.
Regardless of whether a Heat Advisory is issued, please take
extra precaution while outdoors. Also, please continue to monitor
the latest local forecast and products for updated information
pertaining your area.
Models indicate an upper level low developing over the northern
Rockies Sunday. An associated trough should be amplifying over
the Rockies on Sunday, moving into the Central Plains on Monday.
Week cold front is forecast to move across Southeast TX Monday.
There is chance for a few showers and possible isolated
thunderstorms from Sunday night into Monday. PWs do not look
impressive at the moment during this time frame. Temperatures
lower a bit Monday, with highs ranging between the upper 80s to
low 90s. A secondary trough or shortwave associated to the upper
level low moves eastward from the Rockies late Monday and into the
Central Plains through Wednesday. Better rain chances across
Southeast TX are seen on Wednesday. Moreover, these two features
will result in northerly winds from Sunday afternoon through
midweek. High temperatures also remain in the upper 80s to low 90s
Tuesday and Wednesday. 24
&&
.MARINE...
Have dropped the SCA for the Gulf waters as west winds in the wake of
departing low are decreasing. Seas are now 6 feet at buoy 35 and will
continue to lower this morning. A cluster of storms will race across
Matagorda Bay this evening and enter the coastal waters between 00-03z.
Winds and seas will be locally higher in and near these storms. Otherwise,
light W-SW winds are expected today through Sunday night as the pressure
gradient remains weak. A weak cold front will cross the coastal waters
late Monday. Winds will become N-NE in the wake of the front. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 92 73 91 73 95 / 30 20 30 0 0
Houston (IAH) 92 75 92 75 96 / 30 20 40 10 10
Galveston (GLS) 90 80 89 81 91 / 40 20 40 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 1 PM CDT this afternoon for the
following zones: Brazoria Islands...Galveston Island and
Bolivar Peninsula...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 AM CDT this morning
for the following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 7 AM CDT this morning for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...24
Aviation/Marine...43Hazardous weather outlook, Jun 5, 4:45 PM CST, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
545 PM CDT Wed Jun 5 2019
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-061200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
545 PM CDT Wed Jun 5 2019
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Tonight
Areas of rain with embedded showers and thunderstorms will continue
to decrease in coverage and intensity. Any localized flooding will
be slow to recede, so motorists should use caution.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Showers and thunderstorms are possible on Thursday, and some could become
strong or severe mainly in the mid to late afternoon through early evening
hours. The primary severe weather hazards will be damaging winds and
large hail. Stay updated with the latest forecasts and monitor storm
development during the day as activity moves into the area from the
west.
The heat will return over the weekend with high temperatures across
parts of the area as high as the mid to upper 90s and heat index values
as high as 105 to 110.
.SPOTTER INFORMATION STATEMENT...
Spotter activation might be needed in the afternoon through evening
hours on Thursday.
GMZ330-335-350-355-370-375-061200-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
545 PM CDT Wed Jun 5 2019
This hazardous weather outlook is for portions of Southeast Texas.
.DAY ONE...Tonight
Elevated winds along with rough seas and the risk for rip currents are
expected to gradually weaken overnight and on into Thursday.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Elevated winds along with rough seas and the risk for rip currents are
expected to continue to gradually weaken on Thursday. There could be
a risk for some strong to severe thunderstorm development in the mid
to late afternoon through early evening hours on Thursday, especially
in and around the Matagorda Bay area. Mariners are urged to keep updated
on the latest forecasts and monitor storm development during the day
as activity moves into the area from the west.
.SPOTTER INFORMATION STATEMENT...
Spotter activation might be needed in the afternoon through evening
hours on Thursday.
In the hours before
Special weather statement, Jun 6, 2:44 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
344 AM CDT Thu Jun 6 2019
TXZ195-196-060930-
Brazos TX-Burleson TX-
344 AM CDT Thu Jun 6 2019
...SPECIAL WEATHER STATEMENT...
At 344 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Hearne to near Tanglewood.
Movement was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Northwestern College Station, Bryan, Caldwell, Somerville, Snook,
Kurten, Wixon Valley, Kyle Field, Lyons, Deanville and Chriesman.
LAT...LON 3060 9688 3073 9662 3073 9660 3071 9660
3070 9656 3074 9646 3089 9636 3085 9618
3034 9647 3039 9679 3043 9685 3043 9687
3046 9688 3047 9691 3049 9690 3054 9692
TIME...MOT...LOC 0844Z 274DEG 27KT 3084 9670 3048 9694Special weather statement, Jun 6, 3:37 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
437 AM CDT Thu Jun 6 2019
TXZ176-177-195>199-061015-
Walker TX-Madison TX-Washington TX-Brazos TX-Grimes TX-Burleson TX-
Montgomery TX-
437 AM CDT Thu Jun 6 2019
...SPECIAL WEATHER STATEMENT...
At 436 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Madisonville to near Burton. Movement was
east at 35 mph. College Station reported a wind gust of 35 mile per
hour earlier this morning.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Southeastern College Station, northwestern Huntsville, Brenham,
Navasota, Madisonville, Washington, Bedias, Millican, Anderson,
Crabbs Prairie, Independence, Quarry, Roans Prairie, Richards and
Carlos.
LAT...LON 3086 9550 3017 9620 3020 9662 3100 9585
TIME...MOT...LOC 0936Z 269DEG 29KT 3097 9584 3022 9656
Special weather statement, Jun 6, 3:57 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
457 AM CDT Thu Jun 6 2019
TXZ210-061030-
Colorado TX-
457 AM CDT Thu Jun 6 2019
...SPECIAL WEATHER STATEMENT...
At 456 AM CDT, Doppler radar was tracking a strong thunderstorm near
Columbus, moving east at 30 to 40 mph. Pea size hail and winds in
excess of 30 mph will be possible with this storm.
Locations impacted include...
Columbus, Weimar, Sheridan, Altair and Rock Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2971 9680 2980 9635 2945 9637 2949 9671
2958 9679 2958 9684 2959 9684 2959 9683
2961 9684 2963 9687
TIME...MOT...LOC 0956Z 268DEG 40KT 2967 9664Thunderstorm Wind, Wharton
- When
- June 6, 5:10 AM CST
- Where
- Wharton County, 2.4 mi SSE of Spanish Camp
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $17,000
- Reported by
- Social Media
- Coordinates
- 29.370, -96.150
Near Spanish Camp, there was trailer damage, trees were uprooted, 2x4's were wedged into the ground and there was debris on power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6 to 8, 20193 deaths · 1 event
- Tornadoes and Flash Flooding in Louisiana, June 6, 20191 death · 5 injured · $880,000 · EF2 · 13 events
- Hail and Damaging Winds in Texas, June 6, 20191 death · $1.2 million · 1.75 in hail · 32 events
- Heat in Arizona, June 6, 20191 death · 1 event
- Flood in Colorado, June 6, 20191 death · 1 event
- Hail and Damaging Winds in Texas, June 6, 2019$555,000 · 2 in hail · 8 events
- Flash Flooding and Flooding in Kentucky, June 6 to 7, 2019$275,000 · 6 events
- Flash Flooding in Oklahoma, June 6, 2019$60,000 · 15 events
- Damaging Winds in Texas, June 6, 2019$86,000 · 60 kt wind · 6 events
- Flash Flooding in Arkansas, June 6, 2019$20,000 · 16 events
- Flash Flooding in Oklahoma, June 6, 2019$20,000 · 12 events
- Flash Flooding in Kansas, June 6, 2019$30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820136.